Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking medicine for femal pattern hair baldness. Getting pimples. Should I continue this medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have less hair on my head and slowly my hair is thinning down. Doctors say it is femal pattern hair baldness. I am consulting Dr. Kavish Chauhan at Delhi and he suggested me to have Biotin 10mg to eat and Moff F 5% solution to apply and Anaphase shampoo and Tango conditioner to use. I am getting lot of pimple also after having Biotin. Kindly suggest me if I should continue this or change my treatment.
I have got my Thyroid, Vitamin D tested and all are normal.
Posted Sat, 9 Feb 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 27 hours later
Thanks for writing to us.
Hair thinning in females could be due to-
A) telogen effluvium where there is diffuse hair fall, you will practically feel that over all hair density has reduced and it is due to chronic illness, stress, Surrey, pregnancy, lactation, nutritional deficiencies, thyroid disorders, anaemia etc
B) female pattern hair loss where basically the hair parting broadens first or you can say it is your crown from where you lose most of the hair. The cause is genetic as well as hormonal.

Your doctor had got thyroid function and vitamin D tested to rule out possibilities of telogen effluvium.
As he made a diagnosis of female pattern hair fall which is correct. I would like to ask if you had any hormonal derangements or if you had irregular menses, weight gain, dandruff or pigmentation issues.

As far as treatment is concerned
1) though there are many myths regarding acne and biotin, for all practical purposes no association has been seen. I would rather advise instead of taking plain biotin,you may start on a new supplement which includes biotin, iron, copper selenium, zinc and other hair growth boosting vitamins and minerals( follihair or keraglow Eva).
2) Morr f 5 percent is suggested by many practitioners in females with rapid hair loss but standard protocols say Morr f 2 percent should be applied twice over scalp in females.
3) You may continue with the prescribed shampoo and conditioner. Anaphase is said to have good effect in people with hair fall.

For your acne, use a mild salicylic acid based face wash and apply clindamycin-adapalene gel over acne lesions. These acne could be due to stress, dandruff, hormones or due to facials or cosmetics. Chances of biotin inducing acne is almost negligible. But if your skin was always clear without acne break outs and now suddenly you are having acne after starting biotin, you may withhold the same for few weeks to see if your acne improves.

It is always better to remain in a doctor's follow up while taking prescription drugs and whenever having any doubts always clear them with your doctor. Your doctor would be more than happy to dispel myths or doubts if any.

Hope that answers your query.
Should there be more queries, I would be happy to assist you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor